MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RIGID SADDLE RING
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 34mm rigid saddle ring was implanted.An atrial septal defect was also closed during the procedure.After the procedure, there was major bleeding.Surgical intervention was required to remove a hematoma.
 
Additional Manufacturer Narrative
An event of bleeding after the implant procedure was reported.The device was reported to be functioning as intended and that there was no performance issues with the device.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the bleeding was caused by thrombocytopenia.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the device remains successfully implanted and is still working as intended.There were no performance issues with the abbott device.The bleeding was noted on the same day within a few hours of the procedure and was caused by thrombocytopenia.The bleeding was diffusely in the thoracic region with no localization.The patient's activated clotting time (act) levels were unknown.Heparin was administered during the procedure.Prior to procedure, the patient's international normalized ratio (inr) was 1.3, and post-procedure the inr was 1.0.No blood transfusion was required.
 
Additional Manufacturer Narrative
An event of bleeding after the implant procedure was reported.Also reported was pneumothorax 3 days after the procedure.The device was reported to be functioning as intended and that there was no performance issues with the device.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the bleeding was caused by thrombocytopenia.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Na.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: it was reported that on (b)(6) 2022, the patient experienced a pneumothorax.The pneumothorax was drained, and the event was resolved on (b)(6) 2022.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14459701
Report Number2135147-2022-00302
Device Sequence Number11936948
Product Code KRH
UDI-Device Identifier05414734009461
UDI-Public05414734009461
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberRIGID SADDLE RING
Device Catalogue NumberRSAR-34
Device Lot Number7707022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer07/15/2022
01/30/2023
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date07/27/2022
02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite